Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Are antidepressants right for someone with Bipolar JackD

Posted by Cindylou on December 20, 2001, at 12:37:26

In reply to Are antidepressants right for someone with Bipolar, posted by JackD on December 18, 2001, at 17:20:28

Hi Jack,
Your question may already have been answered, but I'll throw my 2 cents in ...

After years of being on various ADs, and suffering horrible fatigue from them (even though they did help my mood), my pdoc and I have considered that I do have bipolar II disorder (I also suffer bouts of agitation ... so I'm either exhausted or agitated or both.)

So, I've started Lamictal, which does seem to help me "stay afloat" but isn't helping the depression much. It's more like a safety net that keeps me from falling into that horrible deep dark pit I can't climb out of.

My pdoc said from the start that I would need to add an AD to the Lamictal. I am on a low dose of Serzone which helps with the anxiety, and may add a low dose of Paxil to see if it will help with the depression aspect.

(I also take Klonapin to help me sleep, and have just started experimenting with a bit of Wellbutrin in the daytime to help with motivation and energy. I never wanted to be on such a big "cocktail", but I'm starting to realize that my mood disorder might be the type that needs all these different meds in low doses together ... kind of like vitamins, I heard someone say on this board.)

Hope this helps a bit.

Hang in there!
cindy

> I am really starting to think I have some kind of mood disorder... Every antidepressant I try works, and often works well for a while and then starts slowly making me more depressed than I was to begin with! Judging from my fast and often robust antidepressant response, along with my history of having been made hypomanic by Wellbutrin, I fear I have bipolar tendencies. I am now trying to add in Lithium 600mg a day to my 60mg a day of Remeron. Are bipolars doomed to experience mood anomolies on AD's? Should I be on JUST a mood stabilizer? Should I be on a mood stabilizer, and THEN introduce an AD slowly? God, I'm starting to feel some of the frustrations you guys on this site are complaining about!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cindylou thread:87320
URL: http://www.dr-bob.org/babble/20011213/msgs/87533.html